Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 19, NWS Cheyenne, WY

February 23, 20204 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 23, 2020, 3:17 AM MST for 4 counties in Wyoming. It took effect at Feb 23, 2020, 8:00 PM MST. It was in force for 18 hr. 26 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2020, 3:17 AM MST (10:17 UTC)
In effect from
Feb 23, 2020, 8:00 PM MST
Expired
Feb 24, 2020, 2:26 PM MST
In force
18 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 9:26 PM MSTNON-TSTM WND GST 623 Ese Elk Mountain, WYWYDOT SENSOR AT COUNTY ROAD 402. SUSTAINED WINDS OF 36 TO 41 MPH.
Feb 23, 11:42 PM MSTNON-TSTM WND GST 581 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 42 MPH.
Feb 24, 1:12 AM MSTNON-TSTM WND GST 587 Ese Arlington, WY
Feb 24, 1:55 AM MSTNON-TSTM WND GST 582 Wnw Buford, WY
Feb 24, 2:16 AM MSTNON-TSTM WND GST 571 Sse Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS 41 MPH.
Feb 24, 2:38 AM MSTHIGH SUST WINDS 401 Sse Bordeaux, WYBORDEAUX WYDOT SITE. AVERAGE SUSTAINED WINDS 40 MPH FOR PAST HOUR.
Feb 24, 4:04 AM MSTNON-TSTM WND GST 663 Ese Elk Mountain, WYWYDOT SENSOR AT COUNTY ROAD 402. GUSTS 65 TO 66 MPH BETWEEN 4:04 AM AND 4:22 AM. SUSTAINED WINDS 37 TO 40 MPH.
Feb 24, 4:50 AM MSTNON-TSTM WND GST 598 S Sibley Peak, WYWYDOT SENSOR AT COLEMAN. SUSTAINED WINDS OF 39 TO 42 MPH.
Feb 24, 5:22 AM MSTNON-TSTM WND GST 628 S Sibley Peak, WYWYDOT SENSOR AT COLEMAN. SUSTAINED WINDS 40 TO 44 MPH.
Feb 24, 5:22 AM MSTNON-TSTM WND GST 633 Ese Elk Mountain, WYWYDOT SENSOR AT COUNTY ROAD 402. SUSTAINED WINDS TO 36 MPH.
Feb 24, 6:05 AM MSTSNOW 0.86 Ne Arlington, WYCOCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW.
Feb 24, 6:32 AM MSTNON-TSTM WND GST 582 Ne Rawlins, WYAWOS STATION KRWL 1 ENE RAWLINS.
Feb 24, 7:00 AM MSTSNOW 1.1Elk Mountain, WYCOCORAHS STATION WY-CR-18 ELK MOUNTAIN 0.3 SW.
Feb 24, 7:00 AM MSTSNOW 1.42 S Elk Mountain, WYCOCORAHS STATION WY-CR-4 ELK MOUNTAIN 2.1 S.
Feb 24, 7:06 AM MSTNON-TSTM WND GST 602 Ne Rawlins, WY
Feb 24, 8:16 AM MSTNON-TSTM WND GST 601 Nnw Whitaker, WYMESONET STATION KWTR 0.6 NW WHITAKER (WYDOT).
Feb 24, 8:22 AM MSTNON-TSTM WND GST 598 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Feb 24, 9:00 AM MSTNON-TSTM WND GST 589 Se Buford, WYMESONET STATION UP204 9.2 SE BUFORD (UPR).
Feb 24, 9:00 AM MSTNON-TSTM WND GST 6911 Wsw Warren Af Base, WYMESONET STATION UP226 10.5 NW NATURAL FORT (UPR).
Feb 24, 9:15 AM MSTNON-TSTM WND GST 7311 Wsw Warren Af Base, WYMESONET STATION UP226 10.5 NW NATURAL FORT (UPR).
Feb 24, 9:36 AM MSTNON-TSTM WND GST 627 Sw Federal, WYMESONET STATION WY48 7.4 SW FEDERAL (WYDOT).
Feb 24, 9:36 AM MSTBLIZZARD4 Nw Arlington, WYBLIZZARD CONDITIONS WERE MET FOR WYZ 110 EARLIER THIS MORNING WITH SEVERAL SITES MEASURING BRIEF PERIOD CONDITIONS. AS BAND OF SNOW CREATING THESE CONDITIONS MOVED, CALCULATED THE TIMING WITH USING THE SENSORS WY19 AT ELK MOUNTAIN AND WY25 STROUSS HILL ALONG I
Feb 24, 9:42 AM MSTNON-TSTM WND GST 607 Sw Federal, WYMESONET STATION WY48 7.4 SW FEDERAL (WYDOT).
Feb 24, 10:06 AM MSTNON-TSTM WND GST 587 Wsw Warren Af Base, WYMESONET STATION WY39 6.7 W WARREN AF BASE (WYDOT).
Feb 24, 10:20 AM MSTNON-TSTM WND GST 6212 Sse Horse Creek, WY
Feb 24, 11:12 AM MSTSNOW 01 Ene Buford, WYBUFORD EAST WY37 SENSOR MEASURED SNOW SQUALL CONDITIONS BETWEEN 10:08 AM MST AND AS OF 11:12 AM MST. PEAK WIND GUST 47 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2020-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2020-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2576 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WWUS75 KCYS 231017
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
317 AM MST Sun Feb 23 2020

WYZ106-110-116-117-250000-
/O.UPG.KCYS.HW.A.0013.200224T0300Z-200225T0000Z/
/O.NEW.KCYS.HW.W.0019.200224T0300Z-200225T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
317 AM MST Sun Feb 23 2020

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST
MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Interstate 80 between Laramie and Cheyenne, Interstate
  25 between the Colorado State Line and Wheatland, and Interstate
  80 near Arlington and Elk Mountain between Laramie and Rawlins.
 
* WHEN...From 8 PM this evening to 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Expect dangerous travel for
  lightweight, high profile vehicles including camping and tractor
  trailers. There will be a high risk for blowovers of these types
  of vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to fasten loose objects or shelter objects in a 
safe location prior to the onset of winds.

&&

$$

Braun
7 follow-up statements
051 
WWUS75 KCYS 232043
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
143 PM MST Sun Feb 23 2020

WYZ106-110-116-117-250000-
/O.CON.KCYS.HW.W.0019.200224T0300Z-200225T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
143 PM MST Sun Feb 23 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 
  25 between the Colorado State Line and Wheatland, and 
  Interstate 80 near Arlington and Elk Mountain between Laramie 
  and Rawlins.

* WHEN...From 8 PM this evening to 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to fasten loose objects or shelter objects in a
safe location prior to the onset of winds.

&&

$$

WYZ107-118-250000-
/O.NEW.KCYS.HW.A.0014.200224T1200Z-200225T0000Z/
East Platte County-Central Laramie County-
Including the cities of Wheatland, Guernsey, and Cheyenne
143 PM MST Sun Feb 23 2020

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...East Platte County and Central Laramie County Counties.
  This includes the city of Cheyenne as well as I-25 and I-80.

* WHEN...From late tonight through Monday afternoon.

* IMPACTS...Mainly to transportation. High winds may move loose
  debris and damage property. Travel could be difficult 
  especially for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Lyons
374 
WWUS75 KCYS 240316
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
816 PM MST Sun Feb 23 2020

WYZ106-110-116-117-241200-
/O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
816 PM MST Sun Feb 23 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 
  25 between the Colorado State Line and Wheatland, and 
  Interstate 80 near Arlington and Elk Mountain between Laramie 
  and Rawlins.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ107-118-241200-
/O.CON.KCYS.HW.A.0014.200224T1200Z-200225T0000Z/
East Platte County-Central Laramie County-
Including the cities of Wheatland, Guernsey, and Cheyenne
816 PM MST Sun Feb 23 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST MONDAY THROUGH
MONDAY AFTERNOON...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...East Platte County and Central Laramie County. This 
  includes the city of Cheyenne as well as I-25 and I-80.

* WHEN...From 5 AM Monday to 5 PM Monday.

* IMPACTS...Mainly to transportation. High winds may move loose 
  debris and damage property. Travel could be difficult 
  especially for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Rubin
874 
WWUS75 KCYS 240732
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1232 AM MST Mon Feb 24 2020

WYZ107-118-250000-
/O.UPG.KCYS.HW.A.0014.200224T1200Z-200225T0000Z/
/O.EXB.KCYS.HW.W.0019.200224T0900Z-200225T0000Z/
East Platte County-Central Laramie County-
Including the cities of Wheatland, Guernsey, and Cheyenne
1232 AM MST Mon Feb 24 2020

...HIGH WIND WARNING IN EFFECT FROM 2 AM UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West to northwest winds 35 to 45 mph with gusts up to 60
  mph expected.

* WHERE...East Platte and Central Laramie County Counties. This
  includes the city of Cheyenne and the portions of I-25 and I-80.

* WHEN...2 AM until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Expect dangerous travel for
  lightweight, high profile vehicles including camping and tractor
  trailers. There will be a high risk for blowovers of these types
  of vehicles. High winds may move loose debris and damage
  property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ106-110-116-117-250000-
/O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
1232 AM MST Mon Feb 24 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 
  25 between the Colorado State Line and Wheatland, and 
  Interstate 80 near Arlington and Elk Mountain between Laramie 
  and Rawlins.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Braun
589 
WWUS75 KCYS 241047
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
347 AM MST Mon Feb 24 2020

WYZ106-110-116-117-250000-
/O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
347 AM MST Mon Feb 24 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 
  25 between the Colorado State Line and Wheatland, and 
  Interstate 80 near Arlington and Elk Mountain between Laramie 
  and Rawlins.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ107-118-250000-
/O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
East Platte County-Central Laramie County-
Including the cities of Wheatland, Guernsey, and Cheyenne
347 AM MST Mon Feb 24 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West to northwest winds 35 to 45 mph with gusts up to 
  60 mph expected.

* WHERE...East Platte and Central Laramie County Counties. This 
  includes the city of Cheyenne and the portions of I-25 and I-
  80.

* WHEN...2 AM until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles. High winds may move loose debris and 
  damage property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Braun
836 
WWUS75 KCYS 241417
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
717 AM MST Mon Feb 24 2020

WYZ109-250000-
/O.EXA.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
Central Carbon County-
Including the city of Rawlins
717 AM MST Mon Feb 24 2020

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Central Carbon County County.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ106-110-116-117-250000-
/O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
717 AM MST Mon Feb 24 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Interstate 80 between Laramie and Cheyenne, Interstate 
  25 between the Colorado State Line and Wheatland, and 
  Interstate 80 near Arlington and Elk Mountain between Laramie 
  and Rawlins.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ107-118-250000-
/O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
East Platte County-Central Laramie County-
Including the cities of Wheatland, Guernsey, and Cheyenne
717 AM MST Mon Feb 24 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West to northwest winds 35 to 45 mph with gusts up to 
  60 mph expected.

* WHERE...East Platte and Central Laramie County Counties. This 
  includes the city of Cheyenne and the portions of I-25 and I- 
  80.

* WHEN...2 AM until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles. High winds may move loose debris and 
  damage property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WM
400 
WWUS75 KCYS 241518
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
818 AM MST Mon Feb 24 2020

WYZ109-110-241630-
/O.CAN.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
Central Carbon County-North Snowy Range Foothills-
Including the cities of Rawlins, Arlington, and Elk Mountain
818 AM MST Mon Feb 24 2020

...HIGH WIND WARNING CANCELLED...

The High Wind Warning has been replaced by a blizzard warning
between Arlington and Rawlins. Conditions have deteriorated
rapidly in that region during the last hour or so. Wind gusts have
reached speeds of 50 to 60 mph along with heavy snowfall which has
reduced the visibility to less than 1/4 mile at times. As a 
result, the high wind warning has been cancelled.


$$

WYZ106-116-117-242330-
/O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
818 AM MST Mon Feb 24 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Interstate 80 between Laramie and Cheyenne, Interstate
  25 between the Colorado State Line and Wheatland.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ107-118-242330-
/O.CON.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
East Platte County-Central Laramie County-
Including the cities of Wheatland, Guernsey, and Cheyenne
818 AM MST Mon Feb 24 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West to northwest winds 35 to 45 mph with gusts up to 
  60 mph expected.

* WHERE...East Platte and Central Laramie County Counties. This 
  includes the city of Cheyenne and the portions of I-25 and I- 
  80.

* WHEN...2 AM until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Expect dangerous travel 
  for lightweight, high profile vehicles including camping and 
  tractor trailers. There will be a high risk for blowovers of 
  these types of vehicles. High winds may move loose debris and 
  damage property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
099 
WWUS75 KCYS 242126
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
226 PM MST Mon Feb 24 2020

WYZ106-107-116>118-242230-
/O.CAN.KCYS.HW.W.0019.000000T0000Z-200225T0000Z/
Central Laramie Range and Southwest Platte County-
East Platte County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Wheatland, Guernsey, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
226 PM MST Mon Feb 24 2020

...HIGH WIND WARNING IS CANCELLED...

High wind speeds continue to decrease across the area. However,
blowing snow will still be possible along the I-80 summit. As a 
result, the high wind warning has been cancelled.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 22, 10:40 PM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Feb 22, 10:40 PM MST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1040 PM MST Sat Feb 22 2020

.SHORT TERM...(This Evening & Tonight)
Issued at 233 PM MST Sat Feb 22 2020

Mountain-wave activity is continuing to result in wind gusts of 50
MPH over Bordeaux this afternoon, as indicated by significant wave
cloud development over this region on recent satellite imagery. We
allowed the High Wind Warning to expire at 2 PM w/ the notion that
low-level gradients & resulting flow aloft will weaken, so while a
rogue gust or two to 60 MPH is still a possibility the chances are
generally decreasing. We opted to cover this with an SPS through 5
PM MST this afternoon. Will continue to monitor closely.

Otherwise, winds should be generally light overnight w/an increase
in cloud cover as low pressure organizes over the 4 Corners. Major
impacts are not expected through the remainder of the period.

.LONG TERM...(Sunday - Saturday)
Issued at 233 PM MST Sat Feb 22 Feb 2020

UPDATE
Issued at 233 PM MST Sat Feb 22 Feb 2020

A High Wind Watch was issued for the wind prone areas on Sun night
and Monday. Low-level gradients and flow aloft, coupled w/ low-lvl
subsidence behind an energetic short wave will likely support high
winds at ARL/BRX & the I-80 Summit & adjacent foothills. There may
be a chance for a period of 60+ MPH wind gusts in adjacent valleys
and high plains, but the overall timing of individual features may
be a bit too disjointed for widespread high wind gusts. It will be
very windy without a doubt with many areas seeing gusts as high as
50 MPH, but just did not have the confidence for extending Watches
beyond the wind corridors ATTM. Local probability guidance for CYS
is elevated on Monday afternoon, but still comes in just below our
optimal trigger point value of 12 percent. /CLH

ORIGINAL DISCUSSION:
Issued at 416 AM MST Sat Feb 22 2020

A cold front will pass through the High Plains and adjacent High
Terrain first thing Sunday morning, bringing temperatures back
into the 30s for our highs. This cold front will be associated
with the cut-off low previously mentioned that will pass to our
south. Besides colder temps, and increased clouds after an usually
warm and sunny day Sunday, will see snow showers along the I-80
corridor and south. Not expecting much more than an inch over the
mountains with this low.

The bigger forecast challenge comes Monday and Tuesday as we
shift into a northwesterly flow with a cut-off low just to our
east, passing over western South Dakota and plunging south and
east. Without much of a moisture tap, not expecting heavy snow
accumulations for the region. However, upslope flow under a
westerly wind regime is quite favorable for the Sierra Madres and
Snowy Mountains and we may need to consider a Winter Weather
Advisory for these zones. Still the bigger impact will be
associated with the winds, which will increase across the wind-
prone areas of southeast Wyoming early Monday with a shortwave
impulse embedded in the strong and fast, southward moving cold
front. Winds will then spill into the High Plains over the course
of the day for sustained winds near 20 MPH. Showers are expected
over the course of the day. Have opted for snow showers in the
forecast, rather than rain showers as temps will be near freezing
and model soundings indicate that we may very well wet bulb down
to zero for snow. There is a chance that the winds will overcome
the wet bulb effect and bring rain showers instead. Both scenarios
bring changes: if we see snow showers paired with the winds, we
expect to see widespread blowing snow which may reduce visibility
and cause hazardous travel conditions across the High PLains; if
we see rainy conditions, then as the cold air behind the front
seeps into the High Plains and winds continue, wind chill
temperatures will drop into the single digits and then we are
looking at wet and chilled newborn calves ahead of even colder and
windier conditions Tuesday.

The cut off low that was passing over North Dakota Monday, will
be moving quickly southeast over Nebraska Tuesday. Winds will increase
again in the early morning for sustained winds near 30 MPH for
most of the day and high temps around 20 degrees (lower in the
mountains). Light snow showers will combine with the winds for
areas of reduced visibilities, widespread blowing snow, and wind
chill temps in the single digits for much of the region; wind
chills temps in the teens for the North Platte River Basin. The
strong 120 kt jet will finally pass east late TUesday. Winds will
finally diminish and snow showers will tapper off. Have held off
on any headlines at this time, but will need to consider either a
Wind Warning, a Winter Weather Advisory, or some combination of
the two for the Monday to Tuesday time frame.

May see another pulse of energy work its way through the
northwesterly flow Thursday for breezy conditions and light snow
showers, but otherwise, look for a warming trend and clearing
skies as another ridge of high pressure works its way into the
region from the west.

&&

.AVIATION...(For the 06Z TAFS through late Sunday evening)
Issued at 1040 PM MST Sat Feb 22 2020

VFR expected to continue tonight with a BKN-OVC mid to upper level
cloud deck. A storm system will move south of the region today, with
clouds gradually lowering to between 5000 to 10000 feet AGL sometime
Sunday morning, with some potential for MVFR CIGS and VIS for KLAR
to KCYS.

HAZARDS/WEATHER TRENDS: VFR through 12z early Sunday morning, then a
40 to 60 percent chance of MVFR CIGS and VIS after 12z for mainly
KCYS and KLAR, and maybe KSNY later in the afternoon. Some snow is
possible at these two terminals between 13z Sunday to 00z Monday
which may briefly lower VIS below 2 miles in IFR conditions.

&&

.FIRE WEATHER...
Issued at 416 AM MST Sat Feb 22 2020

Near critical fire weather conditions continue today across the
southwestern Nebraska Panhandle as the ridge of high pressure
passes east and out of the region, but not before a burst of wind
this morning with a potential for a mountain wave to come off the
South Laramie Range before 1200. Cloud cover will work its way
into the region from the south this evening, putting an end to the
drier conditions. More wind and chances for snow and blowing snow
both Monday and Tuesday. Possibility of Advisories and Warnings
to cover these impacts to come out in the next 24 hours.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Sunday evening through Monday afternoon for
     WYZ106-110-116-117.

NE...None.
&&

SHORT TERM...CLH
LONG TERM...AB/CLH
AVIATION...TJT
FIRE WEATHER...AB
Hazardous weather outlook, Feb 22, 8:01 PM MST, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
801 PM MST Sat Feb 22 2020

WYZ106-110-116-117-240315-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
801 PM MST Sat Feb 22 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A High Wind Watch is in effect Sunday evening through Monday
afternoon. West winds of 35 to 45 mph with gusts to 70 mph will be
possible.

Monday and Tuesday will be quite windy and cold with scattered to
numerous snow showers.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-240315-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-Central Laramie County-East Laramie County-
801 PM MST Sat Feb 22 2020

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Monday and Tuesday will be quite windy and cold with scattered to
numerous snow showers.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:44 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more64 hr
Feb 23, 1:43 PM MSTHigh Wind WatchCYSLaramie, Platte11 hr

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.